Alabama, 2010Hail and Damaging Winds in Alabama, June 25, 2010
June 25, 2010 · NWS HUN · 8 events in 6 counties and zones
Numerous thunderstorms erupted during the afternoon hours along and near a stationary front draped west to east across the central Tennessee Valley. Some of the storms became strong to severe producing isolated wind damage, large hail and heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms erupted during the afternoon hours along and near a stationary front draped west to east across the central Tennessee Valley. Some of the storms became strong to severe producing isolated wind damage, large hail and heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 25, 11:23 AM CST, 49 minutes earlier.
Area forecast discussion, Jun 25, 11:23 AM CST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1223 PM CDT FRI JUN 25 2010
.UPDATE...FOR 18Z AVIATION.
&&
.AVIATION...A SFC BOUNDARY WILL REMAIN DRAPED ACROSS NORTH ALABAMA
THROUGH THE PERIOD. THIS WILL BRING SCATTERED SHRA/TSRA ACTIVITY TO
THE REGION...AND BRIEF/OCNL MVFR CONDITIONS TO THE TERMINALS
THROUGH LATE AFTN. PATCHY MVFR FOG IS ALSO POSSIBLE LATE TONIGHT/EARLY
SAT. OTRW...VFR CIGS/VSBYS SHOULD REMAIN THE PREVAILING CONDITION
THROUGH MIDDAY SAT.
&&
.DISCUSSION... /ISSUED 1022 AM CDT FRI JUN 25 2010/
DISCUSSION...LATEST SFC ANALYSIS SHOWS A VERY ILL DEFINED/WEAK
PRESSURE PATTERN ACROSS THE SERN US. IF ONE LOOKS HARD ENOUGH...A
WIND SHIFT AND WEAK PRESSURE TROUGH CAN BE NOTED ACROSS NRN AL/MS.
DWPTS WERE POOLED ALONG AND JUST SOUTH OF THE I-40 CORRIDOR WITH
READINGS IN THE MID 70S AT 1500 UTC. AT THE SAME TIME...TEMPS WERE
RUNNING IN THE UPPER 80S TO AROUND 90 PRODUCING HEAT INDICES AROUND
100.
REGIONAL RADAR LOOPS SHOWS ISOLD SHRA/TSRA ONGOING THIS MRNG...BUT
ACTIVITY WAS UNORGANIZED TO SAY THE LEAST. AS TEMPS WARM INTO THE
MID 90S OVER THE NEXT COUPLE OF HOURS...EXPECT MLCAPE VALUES TO
REACH AOB 2 KJ/KG. THIS...COUPLED WITH WEAK MASS CONVERGENCE IN
THE VCNTY OF LOW LEVEL BOUNDARY...SHOULD LEAD TO SCT AFTN/EVENING
CONVECTION. PWATS NEAR 2 INCHES SHOULD LEAD TO SOME EFFICIENT RAIN
PRODUCERS AS WELL. MICROBURST CONDITIONS APPEAR MARGINAL AT
BEST...BUT AN ISOLATED/WDLY SCT OCCURRENCE OF DAMAGING WINDS IS
CERTAINLY POSSIBLE.
WITH THE MORNING UPDATE...AM LEANING TOWARD INCREASING POPS SLIGHTLY.
MAY ALSO NEED TO TWEAK TEMPS A TAD BASED ON CURRENT
CONDITIONS/TRENDS. HOWEVER...CURRENT FCST NOT TO FAR OFF THE MARK
OVERALL.
PREV DISCUSSION... /ISSUED 610 AM CDT FRI JUN 25 2010/
SATURDAY/SUNDAY...NOT SURE EXACTLY WHERE THE CDFNT WILL BE...BUT
PROBABLY WILL GO BACK NORTH AND CONTINUE TO SERVE AS A TRIGGER FOR
MORE AFTN/EVENING SCT SHRA/TSRA. THUS WILL KEEP LOW POPS IN FOR
THE WEEKEND. AGAIN DONT EXPECT WIDESPREAD SVR WX...JUST A
CONTINUING CHANCE OF SCT STORMS WITH STRONG WIND GUSTS AND HEAVY
RAIN.
MONDAY/TUESDAY...WILL HAVE TWO PLAYERS IN THE WX PICTURE DURING
THIS TIMEFRAME. THE FIRST WILL BE A FAIRLY STRONG CDFNT AND THE
SECOND ONE WILL BE A TROPICAL SYSTEM OVER THE GULF OF MEXICO.
1ST...THE CDFNT...MODELS HAVE A PRETTY GOOD HANDLE WITH THE
TIMING...WHICH LOOKS TO BE MONDAY NIGHT/EARLY TUESDAY MRNG. BY
TUESDAY AFTN THE CDFNT SHOULD BE OUT OF OUR CWA ALLOWING FOR
COOLER/LESS HUMID AIR TO PUSH ACROSS THE AREA.
2ND...THE TROPICAL SYSTEM...ATTM THE TROPICAL WAVE HAS A GOOD CHC OF
BECOMING A TROPICAL DEPRESSION WITHIN A COUPLE OF DAYS. NAM/ECMWF HAS
THE TRACK HEADING FOR NRN MEXICO WHILE GFS LOOKS TO TAKE IT ACROSS
FLORIDA. STAY TUNED.
WEDNESDAY THRU FRIDAY...IF GFS TURNS OUT CORRECT...EXPECT HIGHS FROM
85 TO 90/LOWS MID 60S AND DRY WX WITH MUCH LESS HUMID CONDITIONS.
ENJOY...
AVIATION...VFR CONDITIONS ARE XPCTED THROUGH THE FORECAST PERIOD.
ONLY EXCEPTION WILL BE SOME SCT SHRA/TSRA DEVELOPING LATER TODAY
INVOF A LINGERING FRONTAL BOUNDARY. WILL HANDLE WITH A VCSH AND CB
AFTER 15Z.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
AVIATION...15
DISCUSSION...15
Hazardous weather outlook, Jun 25, 9:58 AM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMITTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1058 AM CDT FRI JUN 25 2010
ALZ001>010-016-TNZ076-096-097-260300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1058 AM CDT FRI JUN 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A WEAK FRONTAL BOUNDARY STRETCHED ACROSS THE TENNESSEE
VALLEY...COMBINED WITH A MOIST AND UNSTABLE AIRMASS...WILL RESULT
IN SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. DUE TO THEIR SLOW
MOVEMENT...LOCALLY HEAVY RAINFALL IS LIKELY WITH ANY STORMS
TODAY. IN ADDITION...A FEW STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS.
HEAT INDICES WILL ALSO APPROACH 100 TO 105 DEGREE RANGE ACROSS THE
TENNESSEE VALLEY THROUGH LATE AFTERNOON. CAUTION IS ADVISED WHEN
CONDUCTING OUTDOOR ACTIVITIES THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TUESDAY AS A WEAK FRONT
LINGERS ACROSS THE REGION. THE BETTER CHANCE FOR THUNDERSTORMS WILL
BE ON MONDAY AS A STRONGER COLD FRONT PUSHES SOUTHWARD THROUGH THE
AREA. LOCALLY HEAVY RAINFALL AND GUSTY WINDS REMAIN POSSIBLE WITH
THE STRONGER STORMS.
AFTERNOON HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES ALSO REMAIN
POSSIBLE THROUGH EARLY NEXT WEEK. CAUTION IS STRONGLY ADVISED WHEN
CONDUCTING OUTDOOR ACTIVITIES THIS WEEKEND AND EARLY NEXT WEEK.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 25, 10:20 AM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1120 AM CDT FRI JUN 25 2010
ALZ004-007-251700-
LAWRENCE-MORGAN-
1120 AM CDT FRI JUN 25 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAWRENCE AND WESTERN
MORGAN COUNTIES UNTIL NOON CDT...
AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SPEAKE...OR 7 MILES SOUTHEAST OF
MOULTON...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SPEAKE.
DANVILLE...NEEL.
MASSEY...HARTSELLE.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 3431 8733 3449 8733 3452 8693 3431 8691
3432 8711 3431 8711
TIME...MOT...LOC 1619Z 270DEG 12KT 3440 8722Special weather statement, Jun 25, 11:26 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1226 PM CDT FRI JUN 25 2010
ALZ007-251800-
MORGAN-
1226 PM CDT FRI JUN 25 2010
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN COUNTY UNTIL 100 PM CDT...
AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS FROM PRICEVILLE TO
HARTSELLE...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PRICEVILLE...HARTSELLE.
SOMERVILLE.
FLORETTE...VALHERMOSO SPRINGS.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 3438 8700 3459 8699 3458 8688 3456 8683
3455 8675 3457 8674 3456 8666 3455 8666
3456 8664 3436 8672
TIME...MOT...LOC 1726Z 282DEG 13KT 3448 8688Special weather statement, Jun 25, 11:50 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1250 PM CDT FRI JUN 25 2010
ALZ001-005-251815-
LAUDERDALE-LIMESTONE-
1250 PM CDT FRI JUN 25 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAUDERDALE AND
NORTHWESTERN LIMESTONE COUNTIES UNTIL 115 PM CDT...
AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WHITEHEAD...OR JUST SOUTH OF
LEXINGTON...MOVING EAST AT 15 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WHITEHEAD...ROGERSVILLE.
OLIVER.
ANDERSON.
GOOD SPRINGS...MT ROZELL.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 3501 8728 3501 8713 3485 8705 3478 8732
3481 8735 3481 8737 3480 8742 3497 8751
3502 8735
TIME...MOT...LOC 1750Z 250DEG 11KT 3490 8734
BCCSpecial weather statement, Jun 25, 12:01 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
101 PM CDT FRI JUN 25 2010
ALZ007-016-251830-
CULLMAN-MORGAN-
101 PM CDT FRI JUN 25 2010
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN AND MORGAN COUNTIES UNTIL
130 PM CDT...
AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS FROM FLORETTE TO FAIRVIEW...MOVING
EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
FLORETTE.
BAILEYTON.
FAIRVIEW.
RYAN CROSSROADS...HULACO.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 3422 8681 3444 8679 3444 8658 3431 8658
3431 8656 3422 8656
TIME...MOT...LOC 1759Z 270DEG 12KT 3432 8675Thunderstorm Wind, Cullman
- When
- June 25, 12:12 PM CST to 12:17 PM CST
- Where
- Cullman County, 1.5 mi NNE of Welti
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.150, -86.740
A large tree was knocked down onto County Road 747.
Thunderstorm Wind, Jackson
- When
- June 25, 1:46 PM CST to 1:49 PM CST
- Where
- Jackson County, 3.85 mi SSW of Scottsboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 34.620, -86.060
Multiple trees were knocked down onto the 500 Block of Law Street.
Thunderstorm Wind, Madison
- When
- June 25, 1:57 PM CST to 2:00 PM CST
- Where
- Madison County, 0.93 mi N of New Market
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 34.913, -86.428
Several trees were snapped at a BBQ restaurant.
Hail, Dekalb
- When
- June 25, 2:20 PM CST to 2:23 PM CST
- Where
- Dekalb County, 1.24 mi E of Fisher Xrds
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.467, -85.649
Quarter sized hail was reported.
Thunderstorm Wind, Franklin
- When
- June 25, 2:35 PM CST to 2:38 PM CST
- Where
- Franklin County, 0.57 mi W of Phil Campbell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 34.350, -87.710
Several trees were knocked down around the Phil Campbell area. Time estimated by radar.
Thunderstorm Wind, Colbert
- When
- June 25, 3:20 PM CST to 3:25 PM CST
- Where
- Colbert County, 2.27 mi E of Pickwick Lake
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.850, -88.060
Power lines were knocked down on the 7500 Block of Riverton Rose Trail.
Hail, Colbert
- When
- June 25, 3:34 PM CST to 3:37 PM CST
- Where
- Colbert County, 0.56 mi SSE of Colbert Hgts
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.663, -87.695
Three quarter inch hail was reported.
Thunderstorm Wind, Dekalb
- When
- June 25, 8:21 PM CST to 8:26 PM CST
- Where
- Dekalb County, 4.07 mi WNW of Rainsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.532, -85.930
Thunderstorm winds knocked blew over one side of a double-wide mobile home. Numerous trees in the area were also knocked down. A sign on NE College Road was blown over.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Iowa, June 25, 201013 injured · $3.5 million · EF4 · 13 events
- Tornadoes and Flash Flooding in Minnesota, June 25, 2010$815,000 · EF2 · 74 events
- Flooding in Iowa, June 25 to 30, 2010$14 million · 18 events
- Rip Current in Florida, June 25, 20101 death · 1 event
- Flash Flooding and Flood in Iowa, June 25 to 26, 2010$1.9 million · 1 in hail · 35 events
- Tornadoes and Hail in North Dakota, June 25, 2010$431,000 · EF1 · 37 events
- Hail and Damaging Winds in Georgia, June 25, 2010$172,000 · 52 kt wind · 9 events
- Heavy Rain in Wisconsin, June 25 to 26, 2010$200,000 · 1 event
- Flash Flood and Flooding in Wisconsin, June 25 to 26, 2010$152,000 · 1 in hail · 5 events
- Hail and Damaging Winds in South Carolina, June 25, 2010$100,000 · 60 kt wind · 7 events
- Damaging Winds in Georgia, June 25, 2010$94,000 · 55 kt wind · 3 events
- Damaging Winds in South Carolina, June 25, 2010$55,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242394, 242396, 242397, 242401, 242398, 242400, 242403, 242402.